MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER
Model Number VIH200C
Medical Device Problem Codes Use of Device Problem (1670); Human-Device Interface Problem (2949); Device Handling Problem (3265); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 09/01/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Kaz usa, inc.Has requested that the product be returned to our company for testing, but it has not yet been received.
 
Event or Problem Description
A consumer reported that while using a vicks steam inhaler (model vih200c), the device allegedly opened unexpectedly despite being properly locked, causing hot water to spill onto their sister's chest and stomach and onto the consumer's right hand.The sister allegedly sustained burns and blistering, while the consumer reported burns to all fingers, which became black and swollen.Both individuals reportedly sought emergency medical treatment and received burn care, medication, and follow-up.The incident allegedly aggravated the sister's pre-existing breathing condition and caused emotional distress for both parties.The instructions for proper use have clear warnings that state "caution: never move the appliance while in use.It can spill hot water if tilted, shaken or tipped over causing injury or burns", "do not move, lift, shake, tilt or disassemble while in operation or if it still contains hot water", as well as "allow the appliance to cool for at least 20 minutes before moving or refilling it".
 
Event or Problem Description

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
bethany lee
400 donald lynch boulevard
suite 300
marlborough, MA 01752
MDR Report Key23244180
Report Number1314800-2025-00026
Device Sequence Number10236589
Product Code KFZ
UDI-Device Identifier00328785012835
UDI-Public(01)00328785012835
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberVIH200C
Device Lot Number17824D
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date10/08/2025
Supplement Report FDA Received Date12/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/26/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown